Thunderstorm Wind, Bristol
- When
- August 13, 4:33 PM EST
- Where
- Bristol County, Attleboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.930, -71.280
Trees and wires down on Robinson Street.
A weak cold front coupled with a weakly to moderately unstable airmass aided in the development of a few severe storms on the 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A weak cold front coupled with a weakly to moderately unstable airmass aided in the development of a few severe storms on the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 13, 4:29 PM EST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 529 PM EDT MON AUG 13 2007 .SYNOPSIS... A COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND TONIGHT. HIGH PRESSURE WILL BUILD OVER SOUTHERN NEW ENGLAND TUE. ANOTHER WEAK COLD FRONT WILL CROSS THE REGION WED FOLLOWED BY A STRONGER COLD FRONT LATE THU AND EARLY FRI. DRY HIGH PRESSURE WILL BUILD INTO THE REGION LATE FRI THROUGH SUN. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... NUMEROUS G 30-33KTS LOGAN VICINITY ARD 422-430PM INCLUDING WXFLOW CONTRIBUTIONS FM DEER ISLAND HULL PLEASURE BAY AND DREAD LEDGE. ESTIMATED NR 40 KT...INCLUDING 39 KT SEEN AT 800 FT ON THE 88D. SVR WARNING WAS ISSUED WITH 63 DBZ TO 23K JUST A FEW MIN AGO. NO REPORTS OF SVR YET. WORST INCOMING REPORT WEVE RCD WAS 1 INCH DIAMETER BRANCHES DOWN VCNTY BVY. A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WAS CROSSING CENTRAL AND EASTERN MASSACHUSETTS THIS EVENING. THE CONVECTION WAS INTERACTING WITH MODERATE LOW LEVEL INSTABILITY AHEAD OF IT...WITH SURFACE BASED CAPES BETWEEN 1500 TO 2000 J/KG. THE SHOWERS AND THUNDERSTORMS WILL BEGIN TO WEAKEN TOWARDS SUNSET DUE TO THE LOSS OF DAYTIME HEATING. USED ENHANCED WORDING THROUGH 00Z WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. OTHERWISE DRIER DEWPOINT AIR WILL BEGIN TO INFILTRATE THE REGION OVERNIGHT. MOSTLY CLEAR SKIES AND DECOUPLING WINDS WILL ALLOW FOG PATCHES TO FORM. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... HIGH PRESSURE COVERS THE REGION WITH MOSTLY CLEAR SKIES AND JUST A FEW FAIR WEATHER CUMULUS CLOUDS. 850 MILLIBAR TEMPERATURES BETWEEN +7 AND +9 CELSIUS AND BOUNDARY MIXING UP THE DRY ADIABAT NEAR 800 MILLIBARS SUPPORTS HIGHS IN THE MID 70S TO SOME LOWER 80S AWAY FROM THE COAST. USED THE WARMER MAVMOS GUIDANCE TEMPS WHICH APPEARED MORE REASONABLE...EXCEPT USED THE NAM/WRF WIND VELOCITIES. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... PULSE OF WAA SUMMER INSTABILITY RETURNS WEDNESDAY...MAY DRY OUT BRIEFLY EARLY THURSDAY BEFORE A BIGGER PACKAGE OF INSTABILITY AND UNCOMFORTABLE HUMIDITY RETURNS THU AFTN...COMPLETELY DEPARTING WITH THE STRONG SHORT WAVE...REPRESENTED IN THIS DISCUSSION BY REFERENCING THE 500 MB VORT MAX. DRY AND BEAUTIFUL FORENOON SATURDAY THRU MOST OF SUNDAY...THEN WAA PROBABLY PRODUCES SHOWERS AROUND NEXT MONDAY. THIS FCST IS PRIMARILY RELYING UPON THE 12Z GFS/UK/ECMWF BLENDED WITH THE PRIOR KBOX EARLY MORNING FCST AND THE 09Z SREF 3 AND 6 HRLY POPS FOR .01 AND 12Z GFS ENSEMBLE 6HR POPS FOR .05. TUE NIGHT-WED...COULD BE A SHORT PRD OF WAA SPRINKLES/SHOWERS S SNH EARLY WED BUT ATTM PLAYED IT CONSERVATIVE. A WARM WEDNESDAY AFTN WITH MID-UPPER 80S. THU...IF THE PRE TROF INITIAL CFP ARRIVES IN SNE BTWN 21Z AND 02Z...WE COULD SEE SVR ISOLATED STORMS /THAT MEANS 50 KTS OR 3/4 INCH HAIL--- NOT THE NW WIND GUSTS OF 33-EST 40KTS OF THIS AFTN IN N AND E MASS. FRI NIGHT/SAT MORNING...HELD BACK THE CLEARING OF POPS A BIT DUE DUE TO STG VT MAX DIGGING. COULD SEE A CLUSTER OF SHOWERS TAGGING THIS VT MAX PASSAGE EARLY SAT NR THE MASS PIKE OUT TO VCNTY PVC MONDAY...THE EC HAS US IN ELY FLOW THE GFS APPEARS MORE SLY. ANSWER UNKNOWN BUT BOTH OP MODELS HAVE SHOWERS HERE. FCST POPS BOTH FOR THUS AFTN AND NEXT MONDAY WERE CAPPED AT 50 PCT BUT BLV SHOWERS WILL OCCUR BOTH DAYS FOR LARGE PTNS OF SNE. RIP CURRENT RISK MAY INCREASE TO MT OR HIGH LATE THU OR FRI IF THE SW FETCH GENERATED STEEP WIND WAVES BECOME A SWELL FOR THE OCEAN EXPOSED S COASTAL WATERS. RIGHT NOW WNA GUIDANCE IS NOT FCSTG THIS BUT THIS COULD BE AN INCORRECT BIAS. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... SCT SHRA/TSRA WILL BRING BRIEF IFR/MVFR VSBYS AND AN ABRUPT WINDSHIFT TO THE NORTHWEST WITH GUSTS TO 35 KT POSSIBLE. MVFR VSBYS IN FOG PATCHES POSSIBLE OVERNIGHT. SOME MECHANICAL WIND SHEAR POSSIBLE DUE TO COOL AIR ADVECTION ACROSS THE LOW LYING TERMINALS KBAF-KBDL OVERNIGHT. VFR CONDITIONS EXPECTED TUE WITH FEW050-060. IN THE LONGER TERM... WED...VFR THU...IFR CONDS IN FOG/ST HYA/ACK IN THE MORNING. AFTN TSTMS COULD CAUSE DELAYS FOR AIR TRAVEL THU AFTN EVE. FRI...PROBABLY VFR. && .MARINE... BRIEF WIND GUSTS AROUND 30 KT POSSIBLE THIS EVENING ACROSS THE COASTAL WATERS IN WIDELY SCATTERED THUNDERSTORMS. OTHERWISE BRIEF GUSTS AROUND 20 KT EXPECTED IN COOL AIR ADVECTION AROUND 06Z TONIGHT. LIGHT NORTH WINDS BECOMING LOCALLY ONSHORE TUE. SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA MAINLY 1 TO 3 FT. NEXT MOST PROBABLE SCA CONDS SLATED FOR LATE THU INTO EARLY FRI. WNA GUIDANCE USED FOR THE WH FCST WAS TRIMMED BY 25 PCT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...STRAUSS NEAR TERM...STRAUSS SHORT TERM...STRAUSS LONG TERM...DRAG AVIATION...DRAG/STRAUSS MARINE...DRAG/STRAUSS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 103 PM EDT MON AUG 13 2007 CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>007-141715- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 103 PM EDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME WILL BRING SMALL HAIL AND GUSTY WINDS TO 45 MPH WITH LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLD FRONTAL PASSAGES WILL BE LIKELY WEDNESDAY AND FRIDAY. BOTH FRONTAL PASSAGES MAY BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON. PLEASE SEND ANY REPORTABLE CRITERIA TO THE NATIONAL WEATHER SERVICE. ANZ230>237-250-254-255-270-MAZ023-024-RIZ008-141715- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 103 PM EDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME WILL BRING SMALL HAIL AND GUSTY WINDS TO 45 MPH WITH LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OLD FRONTAL PASSAGES WILL BE LIKELY WEDNESDAY AND FRIDAY. BOTH FRONTAL PASSAGES MAY BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON. PLEASE SEND ANY REPORTABLE CRITERIA TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 114 PM EDT MON AUG 13 2007 MAZ005-014-026-131745- CENTRAL MIDDLESEX COUNTY MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA- 114 PM EDT MON AUG 13 2007 AT 109 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH POSSIBLE SMALL HAIL OVER BOXBOROUGH MOVING SOUTHEAST AT 15 MPH. THIS STORM ALSO CONTAINS VERY HEAVY RAIN WHICH WILL IMPACT COMMUTERS WITH LOW VISIBILITIES AND PONDING OF WATER ON ROADWAYS. THE THUNDERSTORM WILL BE NEAR...MAYNARD BY 120 PM EDT...CONCORD BY 130 PM EDT...LINCOLN BY 140 PM EDT...WESTON AND WALTHAM BY 150 PM EDT. DUNHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 349 PM EDT MON AUG 13 2007 MAZ004>007-012>015-132045- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-NORTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- 349 PM EDT MON AUG 13 2007 AT 341 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF NEWBURYPORT TO 5 MILES SOUTHWEST OF WORCESTER...MOVING SOUTHEAST AT 15 MPH. THESE STORMS ALSO CONTAIN VERY HEAVY RAIN THAT MAY CAUSE LOCALIZED ROAD FLOODING THUNDERSTORMS WILL BE NEAR...IPSWICH...WOBURN...WESTBOROUGH AND WENHAM BY 400 PM EDT...ESSEX...WINCHESTER...WAYLAND AND WALTHAM BY 410 PM EDT...MANCHESTER AND WESTON BY 420 PM EDT. DUNHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 505 PM EDT MON AUG 13 2007 MAZ013-017>020-RIZ001-002-004-005-132200- BRISTOL RI-EASTERN KENT RI-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 505 PM EDT MON AUG 13 2007 AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM SHARON MASSACHUSETTS TO 4 MILES NORTHEAST OF SCITUATE RHODE ISLAND MOVING EAST AT 20 MPH. THESE STORMS ALSO CONTAIN VERY HEAVY RAIN. THUNDERSTORMS WILL BE NEAR...NORTH PROVIDENCE...STOUGHTON... PROVIDENCE AND PAWTUCKET BY 510 PM EDT...PROVIDENCE...NORTON...EASTON AND BROCKTON BY 520 PM EDT...EAST PROVIDENCE AND SEEKONK BY 530 PM EDT. DUNHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 532 PM EDT MON AUG 13 2007 MAZ018-019-021-132215- EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 532 PM EDT MON AUG 13 2007 AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF DUXBURY TO 6 MILES NORTHWEST OF MIDDLEBOROUGH...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF PLYMOUTH TO 7 MILES NORTHEAST OF TAUNTON...MOVING SOUTHEAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR...PLYMOUTH AND MIDDLEBOROUGH BY 540 PM EDT...CARVER BY 550 PM EDT. DUNHAM
The Boston radar (KBOX), 12 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and wires down on Robinson Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2007Every state in 2007This day in weather historyWarnings in Massachusetts, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58714.